Alert archive / Wisconsin / Gale Watches in 2022

Gale Watch 21, NWS Milwaukee, WI

June 29, 2022

NWS Milwaukee, WI issued this gale watch at Jun 29, 2022, 2:55 AM CDT. It took effect at Jun 30, 2022, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 29, 2022, 2:55 AM CDT (07:55 UTC)
In effect from
Jun 30, 2022, 7:00 AM CDT
Expired
Jun 29, 2022, 1:57 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

207 
WHUS73 KMKX 290755
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
255 AM CDT Wed Jun 29 2022

LMZ261-362-364-366-563-565-291600-
/O.NEW.KMKX.GL.A.0021.220630T1200Z-220701T0000Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
255 AM CDT Wed Jun 29 2022

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

* WHAT...South to southwest winds 20 to 25 kt with gusts up to 35
  kt and waves 4 to 7 ft possible.

* WHERE...Northern Third of the Open Waters of Lake Michigan, 
  Lake Michigan from Point Betsie to Manistee MI 5NM offshore to 
  Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 
  5NM offshore to Mid Lake.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
2 follow-up statements
184 
WHUS73 KMKX 291336
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
836 AM CDT Wed Jun 29 2022

LMZ261-362-364-366-563-565-292145-
/O.CON.KMKX.GL.A.0021.220630T1200Z-220701T0000Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
836 AM CDT Wed Jun 29 2022

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WHAT...South to southwest winds 20 to 25 kt with gusts up to 
  35 kt and waves 4 to 7 ft possible.

* WHERE...Northern Third of the Open Waters of Lake Michigan, 
  Lake Michigan from Point Betsie to Manistee MI 5NM offshore to 
  Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 
  5NM offshore to Mid Lake.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
418 
WHUS73 KMKX 291857
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
157 PM CDT Wed Jun 29 2022

LMZ261-362-364-366-563-565-300500-
/O.UPG.KMKX.GL.A.0021.220630T1200Z-220701T0000Z/
/O.NEW.KMKX.GL.W.0028.220630T1100Z-220701T0000Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
157 PM CDT Wed Jun 29 2022

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM CDT THURSDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and 
  waves 4 to 7 ft expected.

* WHERE...Northern Third of the Open Waters of Lake Michigan, 
  Lake Michigan from Point Betsie to Manistee MI 5NM offshore to 
  Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 
  5NM offshore to Mid Lake.

* WHEN...From 6 AM to 7 PM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Jun 28, 10:21 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 28, 10:21 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1021 PM CDT Tue Jun 28 2022

.UPDATE...
(Issued 1019 PM CDT Tue Jun 28 2022)

Sw-ne oriented band of showers and isold storms from far sw WI to
east central WI is moving esewd around 35 kts this evening.
Believe most of the pcpn will hold together through midnight and
into se WI. It appears there is just enough support from a passing
vorticity maximum, and warm, moist advection from a swly LLJ of
25-30 kt. A weakening and slowing cold front will follow for the
early morning hours. Patchy fog may develop where a sufficient
amount of rain has fallen.

Gehring

&&

.SHORT TERM...
(Issued 130 PM CDT Tue Jun 28 2022)

Tonight through Wednesday night:

Tail end of passing shortwave combined with lower level frontal
forcing will result in shra/tsra moving into the area this evening.
The expectation is that this activity will weaken with time with loss
of heating. CAM's have been pretty consistent with this scenario. After
front passes some cloud cover may linger into early Wednesday. However
high pressure will build in and make for a quiet day with an onshore
wind. High pressure will shift east Wednesday night with a return flow
getting underway and a surge of 850/925 waa.

&&

.LONG TERM...
(Issued 130 PM CDT Tue Jun 28 2022)

Thursday through Friday:

A very warm airmass will be in place with a gusty southwest wind
regime. Bufkit soundings show a decent mixing setup with an overall
dry low level. So may see dew points lower than forecast. Will
continue to make some adjustments in this regard carrying over from
last shift. Frontal boundary is proggd to slide through the area
Thursday night into Friday morning. Shower/storms possible with
this feature with some timing uncertainty into Friday as to how
quick the front will shift to the south of the area. So, some
showers and storms may linger a bit longer into Friday.

Friday night through Sunday:

Overall, this looks to be a quiet period with the main feature being
a high pressure system that maintains some control. May have to
watch for some waa activity later Saturday night into Sunday but not
much confidence with this at the moment.

Sunday night through Tuesday:

Appears the influence of the high breaks down with pattern
potentially becoming a bit more unsettled. A waa scenario with a
shortwave looks plausible along with a potentially slow moving
frontal boundary that in both cases may lead to a couple periods
of convective potential.

&&

.AVIATION...
(Issued 1019 PM CDT Tue Jun 28 2022)

Showers and isold storms will move across srn WI into the early
morning hours ending by 08Z over se WI. Cigs will mostly remain
VFR with the showers, however patchy fog and low stratus may form
during the early morning hours mainly north of Madison and
Milwaukee. Varying vsbys of 1-5SM BR will be possible there with
local Cigs of 600-1900 feet. The light fog and stratus will
quickly burn off during the morning daylight hours. VFR conditions
are then expected for the rest of Wed.

Gehring

&&

.MARINE...
(Issued 130 PM CDT Tue Jun 28 2022)

A cold front passes through Lake Michigan which will switch winds
from a southerly direction to a more northerly one. High pressure
dominates across the area on Wednesday, bringing light winds to the
lake.

Attention then turns to a stronger wind event over northern Lake
Michigan for Thursday, as south-southwest winds ramp up in advance
of a surface low tracking east across Ontario. Southwest winds look
to increase to around 30 knots, with gusts very close to the
sustained winds given the more stable conditions. In the nearshore,
these southwest winds will likely result in the necessity of a small
craft advisory for Thursday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 28, 1:25 PM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
125 PM CDT Tue Jun 28 2022

WIZ046-047-051-052-056>060-062>072-291830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
125 PM CDT Tue Jun 28 2022

This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible this evening. The main hazards
with any stronger thunderstorm activity will be small hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Southwest winds may gust to around 40 mph at times on Thursday.

Chances for thunderstorms return for Thursday night into Friday
morning and again towards Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for a time this evening.

LMZ643>646-291830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
125 PM CDT Tue Jun 28 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Scattered thunderstorms are possible this evening. The main hazards
with any stronger thunderstorm activity will be small hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Small craft conditions are possible Thursday due to gusty southwest
winds.

Chances for thunderstorms return for Thursday night into Friday
morning and again towards Tuesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-291830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
125 PM CDT Tue Jun 28 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are expected into this evening. The main hazards
with any stronger thunderstorm activity will be hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Southwest winds to around 30 knots are expected over northern
Lake Michigan on Thursday.

Chances for thunderstorms return for Thursday night into Friday
morning and again towards Tuesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:57 PM CDTGale WarningMKX29 hr
Jun 29, 2:48 PM CDTSmall Craft AdvisoryMKX28 hr

Nearby

Gale Watches in Wisconsin, 2022Every gale watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.